MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7010
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/23/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 85% stenosed target lesion was located in the proximal and mid right coronary artery.After placing a guide wire and pre-dilatation with a 2x15mm balloon catheter, a stent could not be implanted due to calcification.A 2.5mm x 12mm quantum maverick balloon catheter was then used for dilatation.However, during inflation at 14 atmospheres, the balloon ruptured.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Devie evaluated by mfr.: returned device consisted of a quantum maverick mr balloon catheter.The balloon was loosely folded.Analysis of the tip, balloon, inner/outer shaft, hypotube and hub included microscopic and visual inspection.Inspection revealed a burst in the balloon material that was 11mm in length.Inspection of the device found no other damage or defects.The reported burst was confirmed.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 85% stenosed, target lesion was located in the proximal and middle of right coronary artery.On (b)(6), guide wire were crossed the lesion, pre-dilatation was performed with a 2x15mm non-bsc balloon catheter but could not be implanted due to calcified lesion.A 2.5mm x 12mm quantum maverick balloon catheter was selected for treatment.However, during inflation at 14 atmospheres, the balloon burst.The procedure was completed with another of the same device.No patient complications nor injuries reported and the patient's status was stable.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10215048
Report Number2134265-2020-08749
Device Sequence Number2404735
Product Code LOX
UDI-Device Identifier08714729392651
UDI-Public08714729392651
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2022
Device Model Number7010
Device Catalogue Number7010
Device Lot Number0024610783
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2020
Initial Date Received by Manufacturer 06/23/2020
Supplement Date Received by Manufacturer08/12/2020
Initial Report FDA Received Date06/30/2020
Supplement Report FDA Received Date08/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Patient Weight63